Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 26, NWS Wichita, KS

November 27, 2007Barton County, Russell County, Kansas

NWS Wichita, KS issued this wind advisory at Nov 27, 2007, 4:32 AM CST for Barton County, Russell County, Kansas. It took effect at Nov 27, 2007, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 4:32 AM CST (10:32 UTC)
In effect from
Nov 27, 2007, 12:00 PM CST
Expired
Nov 27, 2007, 5:30 PM CST
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2075 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 271032
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
432 AM CST TUE NOV 27 2007


KSZ032-047-271845-
/O.NEW.KICT.WI.Y.0026.071127T1800Z-071128T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
432 AM CST TUE NOV 27 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

GUSTY SOUTH WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH THIS
AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME HIGHER GUSTS TO
45 MPH WILL ALSO BE POSSIBLE AT TIMES. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH THIS EVENING. 
 
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES USING WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$

COX
2 follow-up statements
000 
WWUS73 KICT 271824
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1224 PM CST TUE NOV 27 2007

KSZ032-047-280000-
/O.CON.KICT.WI.Y.0026.000000T0000Z-071128T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
1224 PM CST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

GUSTY SOUTH WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH THIS
AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME HIGHER GUSTS TO
45 MPH WILL ALSO BE POSSIBLE AT TIMES. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
USING WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$

COOK
000 
WWUS73 KICT 272330
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CST TUE NOV 27 2007


KSZ032-047-280030-
/O.CAN.KICT.WI.Y.0026.000000T0000Z-071128T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
530 PM CST TUE NOV 27 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED OVER CENTRAL KANSAS TO BELOW WIND ADVISORY
CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

LAWSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:19 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 27, 3:19 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CST TUE NOV 27 2007

.DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TEMPERATURES
THROUGH THE WEEK AND WHAT THE PRECIPITATION TYPE WILL BE THIS
WEEKEND.

TODAY:
LATEST SURFACE ANALYSIS WAS SHOWING DECENT PRESSURE FALLS TAKING
PLACE ACROSS THE HIGH PLAINS DUE TO THE INFLUENCE OF THE UPPER LEVEL
WAVE MOVING THROUGH THE NORTHERN ROCKIES. THIS FEATURE WILL CONTINUE
TO STRENGTHEN THE LEE SIDE TROF TODAY. AS A RESULT...PRESSURE
GRADIENT WILL TIGHTEN RAPIDLY BY THIS AFTERNOON ACROSS THE AREA.
CONSENSUS BETWEEN SHORT AND MEDIUM RANGE MODELS AND VARIOUS GUIDANCE
(WITH THE EXCEPTION OF THE NAM) SUGGESTS WIND ADVISORY CRITERIA WILL
BE MET ACROSS PORTIONS OF CENTRAL KS THIS AFTERNOON. MOMENTUM
TRANSFER COULD APPROACH 30 KT PER GFS BUFKIT SOUNDINGS. WENT WITH
BARTON AND RUSSELL COUNTIES FROM NOON UNTIL 6 PM.
OTHERWISE...A VERY MILD DAY WILL BE IN STORE THE AREA WITH
TEMPERATURES POSSIBLY GETTING CLOSE TO THE 60 DEGREE MARK. WE DID
RAISE TEMPERATURES A CATEGORY TODAY SINCE TEMPERATURES EXCEEDED
MAXES QUITE A BIT YESTERDAY.

TONIGHT:
THE UPPER LEVEL WAVE WILL CONTINUE TO TRANSVERSE THROUGH THE
NORTHERN PLAINS TONIGHT AND DRAG A DRY PACIFIC FRONTAL BOUNDARY
THROUGH PORTIONS OF CENTRAL KANSAS. THIS WILL KEEP TEMPERATURES ON
THE MILD SIDE AHEAD OF THE BOUNDARY DUE TO DECENT MIXING. WE DID
TWEAK TEMPERATURES UP A LITTLE MAINLY IN SOUTH CENTRAL AND SOUTHEAST
KANSAS. WE ALSO RAISED TEMPERATURES UP A LITTLE IN CENTRAL KANSAS
BEHIND THE BOUNDARY SINCE THERE IS NOT MUCH IN THE WAY OF COLD AIR
ADVECTION.

WEDNESDAY:
ANOTHER RATHER MILD DAY CAN BE EXPECTED ACROSS THIS FORECAST AREA AS
THE PACIFIC SURFACE HIGH BUILDS OVER THE AREA. WE DID RAISE
TEMPERATURES SEVERAL DEGREES SINCE THE SUNSHINE WILL BECOME ABUNDANT
AROUND MIDDAY.

WEDNESDAY NIGHT-THURSDAY:
THE UPPER LEVEL PATTERN WILL CONTINUE TO BE ZONAL AND ALLOW FOR THE
SYSTEMS TO BE QUITE PROGRESSIVE. AFTER A CHILLY START ON THURSDAY
MORNING WE COULD END WITH ANOTHER WINDY BUT MILD DAY AS THE LEE TROF
DEVELOPS IN THE ROCKIES IN RESPONSE TO THE NEXT SHORTWAVE MOVING
THROUGH THE NORTHERN ROCKIES.

THURSDAY NIGHT-SATURDAY:
THE MODELS APPEAR TO BE STILL HOLDING BACK THE TRUE ARCTIC AIR WITH
PASSAGE OF THE NEXT FRONT ON THURSDAY NIGHT. IN FACT...THE LATEST
ECMWF/GFS/UKMET ARE SHOWING MORE OF A MIXTURE OF PACIFIC AND
CANADIAN AIR MOVING INTO THE AREA ON LATE THURSDAY NIGHT. THIS WILL
CAUSE OUR TEMPERATURES TO BE CONSIDERABLY COOLER ON FRIDAY...BUT IT
DOES NOT LOOK AS IMPRESSIVE AS EARLIER RUNS. THERE IS STILL QUITE A
BIT OF CONCERN DURING THE LATE FRIDAY NIGHT AND SATURDAY MORNING
TIMEFRAME WITH GOOD ISENTROPIC ASCENT DEVELOPING WHICH MAY YIELD TO
SOME LIGHT FREEZING RAIN OR SNOW SATURDAY MORNING AND THEN POSSIBLY
CHANGING OVER TO LIQUID DURING THE AFTERNOON. FOR NOW...WE WILL NOT
MAKE TOO MANY CHANGES AND KEEP AN EYE ON THE EVOLUTION OF THIS
SCENARIO.

.FIRE WEATHER...
THE RANGELAND FIRE DANGER INDEX WILL BE VERY HIGH ACROSS CENTRAL KS
THIS AFTERNOON...AND HIGH ACROSS SOUTH-CENTRAL KS (GENERALLY WEST OF
THE FLINT HILLS)...DUE TO STRENGTHENING SOUTHERLY WINDS...LOW
DEWPOINTS AND WARMER TEMPERATURES.

COX/ADK
&&

.AVIATION...
FOR 18Z TAF SUITE.
VFR CONDITIONS EXPECTED ACROSS MOST LOCATIONS FOR THE NEXT 24
HOURS.  ONLY SOME MID TO HIGH CLOUDS AHEAD OF THE NEXT SHORTWAVE
EXPECTED TO MOVE INTO CEN KS.

KETCHAM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  41  54  23 /   0  10  10  10
HUTCHINSON      57  35  52  21 /   0  10  10  10
NEWTON          57  40  53  25 /   0  10  10  10
ELDORADO        57  41  55  25 /   0  10  10  10
WINFIELD-KWLD   57  43  56  24 /   0  10  10  10
RUSSELL         57  31  50  19 /   0  10  10   0
GREAT BEND      57  33  50  19 /   0  10  10   0
SALINA          57  36  50  22 /   0  10  10   0
MCPHERSON       57  36  52  23 /   0  10  10  10
COFFEYVILLE     57  42  59  28 /   0   0  10  10
CHANUTE         57  42  58  24 /   0   0  10  10
IOLA            56  42  57  25 /   0   0  10  10
PARSONS-KPPF    57  42  58  24 /   0   0  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
KSZ032-047.

&&
Hazardous weather outlook, Nov 26, 3:42 PM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CST MON NOV 26 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-272145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 PM CST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RANGELAND FIRE INDEX WILL BE IN THE HIGH CATEGORY IN CENTRAL
AND SOUTH CENTRAL KANSAS ON TUESDAY AND WEDNESDAY. PLEASE
RESTRICT ANY OUTDOOR BURNING TO THE EARLY MORNING HOURS OR AFTER
SUNSET.

AN ARCTIC AIRMASS WILL BE MOVING INTO THE AREA THIS WEEKEND AND
COULD BRING A MIXTURE OF SNOW...SLEET OR EVEN FREEZING RAIN ON
FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...OUR CONFIDENCE LEVEL IS
STILL FAIRLY LOW ON HOW THIS WILL TRANSPIRE SINCE THERE ARE LARGE
DISCREPANCIES ON THE POSITION OF THE FRONTAL BOUNDARY. STAY TUNED
TO LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.